The concentration of certain constituents of the blood rises to abnormal levels.
The blood of some patients infected with the coronavirus, becoming more dense than they should. It was noticed by the authors of a small study, who believe that this may explain the appearance of blood clots from patients COVID-19.
According to Newsweek, researchers from Emory University in Atlanta found an Association between coronavirus and syndrome hyperviscosity. In General, the syndrome can develop for a number of reasons, including the increase in the concentration of components in blood plasma such as red and white blood cells, platelets or proteins. Or it may occur due to the irregular shape of red blood cells.
The message about the formation of blood clots in patients COVID-19 are becoming more common”. Sometimes they affect even those people who receive special medications to prevent the appearance of these clots. The authors of the study noticed this pattern among patients at the University. So I decided to check why this is happening.
The study involved 15 seriously ill at COVID-19 patients from the intensive care unit of Emory University. All of them were given drugs that prevented the appearance of blood clots. But the viscosity of the plasma of their blood was still 95% above the norm. Four patients developed complications related to the formation of clots. In particular, they observed a pulmonary embolism, a limited blood supply in the extremities and blood clotting problems kidney. The researchers also found significant relationship between plasma viscosity and the severity of the morbidity of the patients.
Scientists say that seriously ill patients had a significantly higher level of fibrinogen. It is a protein that is found in blood plasma. This replicates previous reports of the increase of this substance in patients COVID-19. Scientists note that further research to identify what components of blood can cause hyperviscosity infected with coronavirus.
Read the latest news of Ukraine and peace in the channel, the UNIAN in a Telegram.